MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION HEAD, M 32/0, TAPER 12/14; BIOLO OPTION HEAD

ZIMMER GMBH BIOLOX OPTION HEAD, M 32/0, TAPER 12/14; BIOLO OPTION HEAD
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: liner 10 degree elevated rim 32 mm i.D.For use with 50/52/54 mm o.D.Shells part#: 00631005032 and lot#: 61231056.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent closed reduction due to pain and multiple dislocations.(first dislocation).
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: pain and dislocation.Event description: it was reported that product was implanted on (b)(6) 2016 treated for closed reduction due to multiple dislocations one on (b)(6) 2016 and second on (b)(6) 2016.1st dislocation captured in this complaint.Review of received data: medical records were provided and reviewed by a health care professional.Review of the available records identified the following: primary op notes on (b)(6) 2009 were reviewed and no complications were noted.Revision op notes dated on (b)(6) 2016 were reviewed and identified patient was revised due to corrosion, elevated ion levels, pseudotumor and altr.During the revision, the head was revised.Medical notes identified patient experienced 2 right hip dislocations, one on (b)(6) 2016 and second on (b)(6) 2016 with closed reductions performed.Mri noted joint effusion, a large amount of fluid in trochanteric bursa, mild inflammation of iliopsoas tendon noted.Partial tear gluteus medius tendon.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed from and showed that the product combination was approved by zimmer biomet.Instruction for use (ifu) has been reviewed.Conclusion: it was reported that product was implanted on (b)(6) 2016 treated for closed reduction due to multiple dislocations one on (b)(6) 2016 and second on (b)(6) 2016.1st dislocation captured in this complaint.In vivo time of the device is 3 months.Second dislocation captured under: (b)(4).Warsaw products have been recorded under (b)(4).The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The investigation results did not identify a non-conformance or a complaint out of box (coob).Therefore, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION HEAD, M 32/0, TAPER 12/14
Common Device Name
BIOLO OPTION HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8738526
Report Number0009613350-2019-00395
Device Sequence Number14086960
Product Code LZO
UDI-Device Identifier00889024430488
UDI-Public00889024430488
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number00-8777-032-02
Device Lot Number2812003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight104